I've been using Oxy/Roxy on and off for 4 years. I've tried quitting several times and have made it as long as a few weeks without a relapse. I've used as much as 250-300 mgs/day regularly but recently tapered down to 120 mgs of roxy/day before quitting cold turkey and am on my 10th day without using. The problem is I have been relying heavily on xanax to ease the w/d symptoms. I've been on and off of xanax for the last year and have been using them regularly for 6 months now. I increased my use from about 2 mg/day to 4 mg/day 10 days ago to help get off the opiates but am worried that this was a huge mistake. I am still feeling physical w/d symptoms and I can't tell if they are from the opiates or the benzo. I feel nervous/anxious/depressed and incredibly restless. I have burning/tightness/discomfort in my chest which goes away whenever I take a xanax so I'm scared I went from one addiction to another. Is anyone familiar with benzo w/d? I thought the benzo w/d was more anxiety related and less physical discomfort. I'm scared that when I run out of xanax I'll resort back to pain killers and fall back into this horrible cycle. I've worked so hard to get off the oxy so does anyone have any suggestions about the xanax? Am I possibly still going through opiate w/d that will go away in another couple days? I've been taking vitamins, eating healthy and even started exercising a few days ago. Any feedback would be appreciated.
anxiety can be a symptom of both benzo and opiate withdrawal. you were still on a high dose of opiates when you CT'd so its very possible that it could be related to that. it takes a person much longer to develop a dependency on xanax than oxy. but i can recall feeling like some thing was on my chest after quitting the xanax a few years ago. so what was your usage of the xanax for the last 6 months and how much have you been taking recently? if it is a benzo withdrawal try to taper that. also, this is an emotional time for you. with opiates it can feel like a friend died when you decide to stop, so the anxiety may just be you mourning in an unconscious way that is affecting you physically. but its a bad friend so let it die. have you considered NA or AA?
Thanks for the response. My xanax use has varied anywhere from 2 mg/day to 6 mg/day depending on my pk use. I originally started as a way to get off the opiates. I know it's a bad idea to give up one addiction for another but it was the only way I've ever had any success tapering off the oxy. I worked so hard to make it these 10 days without the oxy and have been tapering down the xanax. I've gotten down to about 1 mg / day but am unable to quit entirely. I know this seems like a small amount but I can't get over the hump. I keep hoping that this is just the opiates but the intense physical w/ds started fading after about day 5. It's day 10 now and I feel like I haven't made any improvements in the last 5 days. I still have severe restlesness and anxiety and even some RLS. I can't tell if this will go away in a matter of time if I keep off the oxy or if this will continue until I'm able to quit the xanax too. I have looked into NA but haven't really been able to get the energy to do anything this week except for force myself to some light exercise. I was hoping to be completely rid of pks and xanax before I started but to be honest I've just been making excuses to myself. It took so long to work up the courage to stop the oxy now I need to figure out a way to stop the xanax. Will it get easier to taper off in a couple weeks? I don't know if it's better to treat one problem at a time or try and go cold turkey with both? How long do benzo w/ds last?
Sorry for the long posts but there is so much on my mind it actually feels good to let some of it out.
can opiate withdrawals last 10 days, the effects like anxiety, RLS, diarrhea and fatigue sure can. as for the benzo break it up and take .25mg 4 times a day, when you are ready, step down to 3 times a day and so on, but give your body time to adjust.. I know you feel sick but i got good news, you will feel better very soon. go to your dr please, tell him about everything he/she can help you with a taper program and find out if you do have any underlying anxiety issues. you have conquered the dreaded opiate detox, you can get away from the xanax too. just take it one day at a time. there are alot of people on here that know all about after care so keep coming, even if just to read, it will help keep you motivated.
you will feel better, the bad stuff is over, its only up from here.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.